MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the left upper extremity artificial arteriovenous internal fistula.A 4.0 x 40, 40cm mustang balloon catheter was advanced for dilation.However, after the second inflation at 18 atmospheres for 60 seconds, the pressure was found to be decreasing and the balloon ruptured.The device was removed, and the procedure was completed with another of the same device.There were no patient complications reported and the patient status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the left upper extremity artificial arteriovenous internal fistula.A 4.0 x 40, 40cm mustang balloon catheter was advanced for dilation.However, after the second inflation at 18 atmospheres for 60 seconds, the pressure was found to be decreasing and the balloon ruptured.The device was removed, and the procedure was completed with another of the same device.There were no patient complications reported and the patient status was stable.It was further reported that the stenosed was 90% located in the moderately tortuous and severely calcified left upper extremity artificial arteriovenous internal fistula.The device was removed by pulling it out from the sheath along the non-boston scientific guidewire.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: a mustang device was received.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured 9mm in length and extended from a position 8mm proximal of the proximal markerband to the end of the distal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15954785
Report Number2124215-2022-51870
Device Sequence Number7426750
Product Code FGE
UDI-Device Identifier08714729794103
UDI-Public08714729794103
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2025
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0029018215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/02/2022
Supplement Date Received by Manufacturer12/19/2022
02/10/2023
Initial Report FDA Received Date12/09/2022
Supplement Report FDA Received Date12/28/2022
02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale
Patient Weight65 KG